MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207557
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction technique, the biorci screw (7 mm x 25 mm) broke when it was being inserted into the hole.All pieces were removed using forceps.The procedure was completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction technique, the biorci screw (7 mm x 25 mm) broke when it was being inserted into the hole.All pieces were removed using forceps.The procedure was completed without significant delay using a back-up device in the same bone hole.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer-supplied photograph was performed and observed the device was in two pieces.The complaint was confirmed and the root cause was associated with component failure.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the instructions for use found the starter must be utilized with the biorci screws to minimize screw breakage during insertion.A review of risk management files found that the reported failure was documented appropriately.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10618135
Report Number1219602-2020-01507
Device Sequence Number3232524
Product Code HWC
UDI-Device Identifier03596010426208
UDI-Public03596010426208
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Model Number7207557
Device Catalogue Number7207557
Device Lot Number50754817
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer10/19/2020
03/30/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/22/2020
04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age25 YR